Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 177, NWS Wilmington, OH

July 18, 2012Hardin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 18, 2012, 2:21 PM EDT for Hardin County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2012, 2:21 PM EDT (18:21 UTC)
Expired
Jul 18, 2012, 2:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Hardin County, OH

The radar

The Cincinnati radar (KILN), 143 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:24 PM EDTHAIL 13 Ese Mcguffey, OHQUARTER SIZE HAIL COVERING GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:16 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2497 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WUUS51 KILN 181821
SVRILN
OHC065-181845-
/O.NEW.KILN.SV.W.0177.120718T1821Z-120718T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
221 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 245 PM EDT.

* AT 217 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR WALTON...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KENTON...

IN ADDITION...SILVER CREEK...BLANCHARD...MENTZER...GRANT...
PATTERSON...PFEIFFER AND HEPBURN ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO.

&&

LAT...LON 4071 8349 4071 8344 4068 8341 4052 8341
      4059 8386 4077 8385 4080 8349
TIME...MOT...LOC 1821Z 275DEG 28KT 4066 8369

$$


SNYDER
2 follow-up statements
890 
WWUS51 KILN 181827
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT WED JUL 18 2012

OHC065-181845-
/O.CON.KILN.SV.W.0177.000000T0000Z-120718T1845Z/
HARDIN OH-
227 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HARDIN COUNTY...

AT 225 PM EDT...STORM SPOTTERS REPORTED QUARTER SIZE HAIL WEST OF 
KENTON. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS 
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS 
STORM WAS LOCATED NEAR KENTON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
KENTON.

IN ADDITION...MENTZER...GRANT...PATTERSON...PFEIFFER AND HEPBURN ARE
NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4059 8383 4077 8382 4080 8349 4071 8349
      4071 8344 4068 8341 4052 8341
TIME...MOT...LOC 1827Z 275DEG 26KT 4066 8365

$$


SNYDER
778 
WWUS51 KILN 181844
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 PM EDT WED JUL 18 2012

OHC065-181854-
/O.EXP.KILN.SV.W.0177.000000T0000Z-120718T1845Z/
HARDIN OH-
244 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR HARDIN COUNTY WILL EXPIRE AT
245 PM EDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
STORM...PARTICULARLY NEAR DUNKIRK.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 4059 8383 4077 8382 4080 8349 4071 8349
      4071 8344 4068 8341 4052 8341
TIME...MOT...LOC 1844Z 275DEG 26KT 4065 8349

$$


SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:02 PM EDT, 19 minutes earlier.

Area forecast discussion, Jul 18, 2:02 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONTAL BOUNDARY WILL DROP SLOWLY SOUTH ACROSS THE
FORECAST AREA TODAY THROUGH FRIDAY. THE FRONT WILL PROVIDE A FOCUS
FOR THUNDERSTORM DEVELOPMENT AS IT INTERACTS WITH THE UNSTABLE
AIRMASS IN PLACE OVER THE REGION. DRIER AIR IS EXPECTED TO ARRIVE
WITH HIGH PRESSURE ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTION CONTINUES TO DEVELOP SE OF THE I-71 CORRIDOR IN
RESPONSE TO A SUBTLE H5 S/W WORKING THRU THE NW FLOW. IT LOOKS
LIKE THIS CONVECTION WILL RUN ITS COARSE IN THE NEXT COUPLE OF
HOURS. THEN THUNDERSTORM DEVELOPMENT IS EXPECTED TO RE-FIRE THIS
AFTERNOON AS A CDFNT APPROACHES FROM THE NORTH COMBINES WITH THE
DAYTIME HEATING. KEPT THE AFTN POPS LIKELY ACROSS THE NRN 2/3
TAPERING DOWN TO CHC POPS IN KY.

LOWERED HIGHS A DEGREE OR SO...IN THE LOWER 90S...IN PORTIONS OF
CNTL KY WHERE THE RAIN AND CLOUD COVER SHOULD HOLD DOWN TEMPS. FOR
THE REST OF THE FA...KEPT HIGHS IN THE MID 90S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
A LULL IN CONVECTION TONIGHT WILL BE FOLLOWED BY MORE
THUNDERSTORM DEVELOPMENT ON THURSDAY AS THE FRONT DROPS SLOWLY
ACROSS THE REGION. THE THREAT FOR SEVERE THUNDERSTORMS WILL
INCREASE ON THURSDAY AS CAPES APPROACH 4000 J/KG AND WIND FIELDS
BECOME MORE ROBUST. COLD ADVECTION AND CLOUDS WILL BRING SLIGHTLY
COOLER TEMPERATURES WITH HIGHS NEAR 90.

MORE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY UNTIL THE FRONT
MOVES SOUTH OF THE AREA LATER IN THE DAY. TEMPERATURES WILL BE
CLOSE TO NORMAL WITH HIGHS IN THE 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BY FRIDAY MORNING...SFC FRONT SHOULD BE LOCATED SOMEWHERE NEAR
THE OHIO RIVER. NAM AND CANADIAN SEEM TO BE QUICK OUTLIERS IN
DEPARTING MOISTURE FROM THE AREA. THERE ARE INDICATIONS THAT AN
EMBEDDED SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT COULD HELP
ACTIVATE CONVECTION ALONG THE FRONT. GIVEN UNCERTAINTY AND
UNFAVORABLE TIMING...HAVE BROAD LOW POPS IN THE MORNING (EXCEPT IN
THE NORTHERN TIER) THEN QUICKLY FOCUSING ALONG AND SOUTH OF THE
OHIO RIVER BY AFTERNOON AS DRIER AIR BEGINS ADVECTING IN FROM THE
NORTH. HAVE HIGH TEMPERATURES GENERALLY IN THE MID 80S AREA
WIDE...DUE TO CAA IN THE NORTH AND LINGERING CLOUDS/POSSIBLE
CONVECTION IN THE SOUTH. ALTHOUGH SOME CLOUDS MAY LINGER IN THE
SOUTHEAST THROUGH FRIDAY NIGHT...DRY AIR WILL DOMINATE THE REST OF
THE AREA...ALLOWING FOR LOWS TO DIP INTO THE LOWER TO MID 60S.

OVER THE WEEKEND...BROAD MID/UPPER RIDGE BECOMES CENTERED OVER THE
WESTERN PLAINS/EASTERN ROCKIES...PLACING THE CWA UNDER NORTHWEST
FLOW. SFC HIGH PRESSURE WILL ELONGATE FROM THE OHIO VALLEY TO NEW
ENGLAND. THIS PATTERN SHOULD PROVIDE DRY AND SEASONABLE WEATHER.
HAVE TRENDED TEMPERATURES ABOVE MODEL GUIDANCE (GIVING VALUES NOT
TOO FAR FROM HPC) GIVEN A SIMILAR PATTERN LAST WEEK IN WHICH MODELS
OVERESTIMATED THE EFFECT OF CAA IN LIEU OF SOLAR HEATING ON VERY DRY
GROUND CONDITIONS. A SERIES OF TROUGHS TOPPING THE RIDGE IN CANADA
WILL FLATTEN THE RIDGE FROM SUNDAY INTO MONDAY...ALTHOUGH THIS WILL
ALLOW WARMER TEMPERATURES TO SPILL EASTWARD INTO THE AREA.

THERE ARE SOME UNCERTAINTIES HEADING INTO THE BEGINNING OF NEXT
WEEK. ONE OF THE AFOREMENTIONED TROUGHS WILL TRY TO PUSH AN
ASSOCIATED COLD FRONT SOUTH INTO THE U.S. ALTHOUGH IT MAY HAVE A
HARD TIME MAKING IT INTO THE OHIO VALLEY WITH MOST OF THE ENERGY
MOVING INTO NEW ENGLAND. KEPT SLIGHT CHANCE POPS IN THE NORTH ON
MONDAY (CLOSER TO FRONT/MOISTURE)...ALTHOUGH IF THE UPPER RIDGE
HOLDS STRONG...THE ATMOSPHERE MAY REMAIN CAPPED. BETTER MOISTURE
AXIS WORKS SOUTH ON TUESDAY AND THEREFORE INTRODUCED 30 POPS FOR THE
SOUTHERN CWA. THERE DOESNT APPEAR TO BE MUCH AIRMASS MODIFICATION
THOUGH...SO TEMPERATURES WILL REMAIN NEAR 90 WITH OVERNIGHTS
BECOMING MUGGY IN THE LOWER 70S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
QUICK AVIATION DISCUSSION WITH A WATCH OUT AND SOME CONVECTION
ALREADY GOING. UNSTABLE ATMOSPHERE ACROSS THE TAF REGION AHEAD OF
A CDFNT WILL PROMOTE SCT CONVECTION THROUGH THE AFTN. BEST
COVERAGE WILL BE ALONG THE I-70 CORRIDOR.

TSTMS SHOULD BECOME LESS NUMEROUS AFTER 02Z. REMOVED THE CHANCE OF
TSTM AFT 02Z...BUT THERE MIGHT BE A LINGERING TSTM OVERNIGHT.

FRONT WILL CONTINUE TO BE DRAPED ACROSS THE REGION INTO THU. THIS
WILL BE THE FOCUS FOR MORE CONVECTION ON THURSDAY. ADDED VCTS AFT
14-15Z ATTM.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ026-034-035-
     042>046-051>056-060-062>065-070>074-078>082-088.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ061-
     077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...SNYDER
AVIATION...SITES
Hazardous weather outlook, Jul 18, 9:01 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
901 AM EDT WED JUL 18 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060-062>065-070>074-078>082-088-191315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
901 AM EDT WED JUL 18 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS
THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ061-077-191315-
MONTGOMERY-HAMILTON-
901 AM EDT WED JUL 18 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THUNDERSTORMS ARE LIKELY TO DEVELOP TODAY. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. A FEW OF THE STORMS
THURSDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jul 18, 1:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND GST     KEDJ BELLEFONTAINE APT  40.37N 83.82W
07/18/2012  M47 MPH          LOGAN              OH   AWOS

&&
Special weather statement, Jul 18, 1:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT WED JUL 18 2012

OHZ035-043-181830-
AUGLAIZE OH-SHELBY OH-
155 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY AND CENTRAL
AUGLAIZE COUNTIES THROUGH 230 PM EDT...

AT 151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
KNOXVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAPAKONETA...BOTKINS
AND ANNA.

ALSO...MCCARTYVILLE...FRYBURG...SWANDERS...ST. JOHNS AND MONTRA ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4054 8400 4033 8418 4047 8440 4063 8428

SNYDER
Local storm report, Jul 18, 2:03 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     5 S FORT LORAMIE        40.27N 84.37W
07/18/2012                   SHELBY             OH   LAW ENFORCEMENT

            TREE DOWN ON RANGELINE RD NEAR SR 66. TIME ESTIMATED FROM
            RADAR.

&&

KURZ
Special weather statement, Jul 18, 2:03 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT WED JUL 18 2012

OHZ054-055-181830-
FRANKLIN OH-MADISON OH-
203 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MADISON AND
SOUTHWESTERN FRANKLIN COUNTIES THROUGH 230 PM EDT...

AT 200 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
JEFFERSON...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LAKE DARBY.

ALSO...LILLY CHAPEL...BIG PLAIN...NEW ROME...LINCOLN VILLAGE AND
HARRISBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3981 8316 3981 8322 3981 8324 3977 8325
      3992 8350 4006 8342 3996 8311

SNYDER
Local storm report, Jul 18, 2:11 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
211 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             2 W BELLEFONTAINE       40.36N 83.79W
07/18/2012  M0.50 INCH       LOGAN              OH   EMERGENCY MNGR

0201 PM     FLOOD            BELLEFONTAINE           40.36N 83.76W
07/18/2012                   LOGAN              OH   EMERGENCY MNGR

            REPORTS OF SOME MINOR STREET FLOODING NEAR THE CENTER OF
            TOWN.

&&

KURZ
Special weather statement, Jul 18, 2:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
213 PM EDT WED JUL 18 2012

OHZ026-181845-
HARDIN OH-
213 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 245 PM
EDT...

AT 213 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCGUFFEY...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUNKIRK...KENTON AND
FOREST.

ALSO...WALTON...JUMBO...DOLA...SILVER CREEK...BLANCHARD...MENTZER...
GRANT AND PATTERSON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4052 8353 4052 8376 4053 8388 4080 8389
      4081 8350

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:16 AM EDTSpecial Weather StatementILNClermont29 min
Jul 18, 7:50 AM EDTSpecial Weather StatementILNBrown25 min
Jul 18, 8:15 AM EDTSevere Thunderstorm WarningILNBrown, Clermont30 min
Jul 18, 10:34 AM EDTExcessive Heat WarningILNHamilton, Montgomery8 hr
Jul 18, 10:34 AM EDTHeat AdvisoryILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 24 more8 hr
Jul 18, 12:27 PM EDTSpecial Weather StatementILNDarke, Miami33 min
Jul 18, 12:56 PM EDTSpecial Weather StatementILNMiami34 min
Jul 18, 1:21 PM EDTAreal Flood AdvisoryILNMiami, Shelby114 min
Jul 18, 1:35 PM EDTSpecial Weather StatementILNShelby25 min
Jul 18, 1:44 PM EDTSpecial Weather StatementILNPreble31 min
Jul 18, 1:50 PM EDTSpecial Weather StatementILNLogan25 min
Jul 18, 1:55 PM EDTSpecial Weather StatementILNAuglaize35 min
Jul 18, 1:58 PM EDTSevere Thunderstorm WarningILNLogan32 min
Jul 18, 2:00 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby30 min
Jul 18, 2:03 PM EDTSpecial Weather StatementILNMadison27 min
Jul 18, 2:13 PM EDTSpecial Weather StatementILNHardin32 min
Jul 18, 2:15 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Shelby2 hr
Jul 18, 2:33 PM EDTSpecial Weather StatementILNGreene, Madison27 min
Jul 18, 2:34 PM EDTAreal Flood AdvisoryILNHardin, Logan86 min
Jul 18, 2:38 PM EDTAreal Flood AdvisoryILNClark, Madison82 min
Jul 18, 2:46 PM EDTSpecial Weather StatementILNHardin29 min
Jul 18, 2:49 PM EDTSpecial Weather StatementILNWarren26 min
Jul 18, 2:57 PM EDTSpecial Weather StatementILNMadison33 min
Jul 18, 2:59 PM EDTSpecial Weather StatementILNDelaware31 min
Jul 18, 3:05 PM EDTSpecial Weather StatementILNShelby25 min
Jul 18, 3:13 PM EDTSpecial Weather StatementILNWarren32 min
Jul 18, 3:18 PM EDTSpecial Weather StatementILNFranklin27 min
Jul 18, 3:35 PM EDTSpecial Weather StatementILNFairfield25 min
Jul 18, 3:36 PM EDTAreal Flood AdvisoryILNDelaware, Fairfield, Franklin, Licking84 min
Jul 18, 3:46 PM EDTSpecial Weather StatementILNLicking29 min
Jul 18, 3:49 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton, Warren41 min
Jul 18, 3:56 PM EDTSpecial Weather StatementILNLicking64 min
Jul 18, 4:06 PM EDTSpecial Weather StatementILNHamilton24 min
Jul 18, 4:14 PM EDTAreal Flood AdvisoryILNClermont, Hamilton, Warren91 min
Jul 18, 4:17 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton43 min
Jul 18, 4:20 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jul 18, 4:33 PM EDTSevere Thunderstorm WarningILNHamilton42 min
Jul 18, 4:48 PM EDTFlash Flood WarningILNClermont, Hamilton117 min
Jul 18, 4:48 PM EDTSevere Thunderstorm WarningILNBrown, Clermont42 min
Jul 18, 5:05 PM EDTFlash Flood WarningILNClermont105 min
Jul 18, 5:11 PM EDTSevere Thunderstorm WarningILNBrown, Clermont49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.